Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    ZPACK while on birthcontrol
    avatar
    elia09 posted:
    I have an issue and don't know what to do I have been on birth control (Kelnor) for about a year now I have never had an issue with it. Until this month I got sick and took Z-pack (also know as azithromycin). I was on it for about 6 days and realized it was a sort of antibiotic. I did have sexual intercourse after I was on it and now I am 2 days late I usually get my period on the 4th to last pill and tomorrow will be my last pill before I start my new pack and still no period. I have been worried and took a home pregnancy test and it came out negative twice. I don't know if I should stress or keep calm please give me some information.
    Reply
     
    avatar
    georgiagail responded:
    Zithromax (azithromycin) isn't a sort of antibiotic; it is an antibiotic and unfortunately, it can decrease the effectiveness of oral birth control agents:

    http://www.medicinenet.com/azithromycin-oral_suspension/page2.htm

    However, the risk is relatively small. Continue the birth control pill schedule as you would normally do and if no menstrual period shows up, continue testing for pregnancy. Keep in mind that your illness this month may have thrown your menstrual cycle off schedule.

    Gail
     
    avatar
    elia09 replied to georgiagail's response:
    thank you this helped me a lot.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.